question for Mikie

Discussion in 'Fibromyalgia Main Forum' started by TerriM, Feb 20, 2003.

  1. TerriM

    TerriM New Member

    Hi Mikie -- I know you are on Doxy. for mycoplasma and you had mentioned once that you had serious problems with Macrodanton and CIPRO I think . . . I have also had VERY BAD reactions to Macrobid (same drug) and CIPRO. I'm being tested for Mycoplasmas and viruses in two weeks. I'm a little worried about taking antibiotics because of my past reactions and hypersensitivities. I know everyone is different, but is it true that you've been doing well taking the doxy? Any bad side effects from it?? Thanks! Terri
  2. TerriM

    TerriM New Member

    I've actually never had any allergies (been tested before) and wasn't hypersensitive until after my surgery when I became ill . . . macrobid I took fine back then & now it almost killed me (not exaggerating - Mikie had the same thing happen) . . . cipro gives me a tremendous headache, but that was pre-illness. Thanks again. Terri

    I didn't see the allergy post, but I've read other articles saying some people are very sick because they have food allergies they never knew of . . . is that basically what the post was about??
  3. TerriM

    TerriM New Member

    I've actually never had any allergies (been tested before) and wasn't hypersensitive until after my surgery when I became ill . . . macrobid I took fine back then & now it almost killed me (not exaggerating - Mikie had the same thing happen) . . . cipro gives me a tremendous headache, but that was pre-illness. Thanks again. Terri

    I didn't see the allergy post, but I've read other articles saying some people are very sick because they have food allergies they never knew of . . . is that basically what the post was about??
  4. Mikie

    Mikie Moderator

    Some of us are sensitive and react to drugs, but it is not a true allergy to the drug itself. Allergies to drugs, like allergies to inhalents, food, etc. needn't bring on a severe reaction at first exposure. Sometimes it takes two or three exposures before a severe allergic reaction ensues. Sometimes the presence of other allergens in the environment can intensify the allergic reaction to a drug too.

    Jelly was referring to a severe Herx effect being mistaken for an allergy, which happened to her. As she said, in my case with the Cipro, it was a true allergic reaction to the fluoride in the drug. Even my doc didn't know that Cipro was in the fluorquinolon family. He calls them quinolones. I do plan on filling him in on his gaps in knowledge of this med which he prescribes at my next appointment. Sometimes, I think I should be charging him. Lucky for me, Madwolf doesn't charge me :)

    I did have family here, so I've been gone a lot. I'm baaaaaack.

    Love, Mikie